Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX

April 16, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2015, 4:19 PM CDT for 4 counties in Texas. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 4:19 PM CDT (21:19 UTC)
Expired
Apr 16, 2015, 5:00 PM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 4:20 PM CDTTSTM WND GST 50New Braunfels, TXALSO HAD 0.5 INCH HAIL WITH WIND GUSTS
Apr 16, 4:30 PM CDTHAIL 13 W Hunter, TXDIME TO QUARTER SIZE HAIL
Apr 16, 4:45 PM CDTHAIL 0.887 W San Marcos, TXHAIL FELL FOR 5 MINUTES WITH 1.45 INCHES OF RAIN FALLING IN 33 MINUTES
Apr 16, 4:48 PM CDTHAIL 0.51 Nw San Marcos, TX
Apr 16, 4:49 PM CDTHAIL 0.7San Marcos, TXNEAR THE OUTLET MALL
Apr 16, 4:50 PM CDTHAIL 0.751 Nw San Marcos, TXTEXAS STATE UNIVERSITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS54 KEWX 162119
SVREWX
TXC055-091-187-209-162200-
/O.NEW.KEWX.SV.W.0012.150416T2119Z-150416T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANYON LAKE
  DAM...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BRAUNFELS...SAN MARCOS...WIMBERLEY...CANYON LAKE DAM...KYLE...
  CANYON LAKE...WOODCREEK...MARTINDALE...STAPLES...ZORN...FENTRESS...
  GERONIMO...MOUNTAIN CITY...HAYS CITY...HUNTER...SOLMS...GRUENE...
  REDWOOD...REEDVILLE AND CANYON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2965 9821 2995 9828 3015 9792 2971 9775
TIME...MOT...LOC 2118Z 248DEG 25KT 2981 9816 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
1 follow-up statement
099 
WWUS54 KEWX 162155
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU APR 16 2015

TXC055-091-187-209-162203-
/O.EXP.KEWX.SV.W.0012.000000T0000Z-150416T2200Z/
GUADALUPE TX-COMAL TX-HAYS TX-CALDWELL TX-
455 PM CDT THU APR 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUADALUPE...
EASTERN COMAL...SOUTHERN HAYS AND SOUTHWESTERN CALDWELL COUNTIES WILL
EXPIRE AT 500 PM CDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
CALDWELL...COMAL...GUADALUPE AND HAYS COUNTIES UNTIL 10 PM. 

LAT...LON 2965 9821 2995 9828 3015 9792 2971 9775
TIME...MOT...LOC 2151Z 248DEG 25KT 2981 9816 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:58 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 16, 2:58 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT THU APR 16 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER THE FOUR CORNERS
REGION WITH SOUTHWESTERLY FLOW ACROSS TEXAS. THE SUB-TROPICAL JET
WAS ACROSS NORTHERN MEXICO NOSING INTO SOUTH TEXAS NEAR LAREDO. AT
THE SURFACE HIGH PRESSURE CENTERED TO OUR NORTHEAST HAS THE WINDS
FROM THE SOUTHEAST BRINGING MOIST AIR TO THE REGION. DEW POINT
TEMPERATURES ARE GENERALLY IN THE MIDDLE TO UPPER 60S. THERE WAS A
STATIONARY FRONT STRETCHED FROM WESTERN KANSAS TO CENTRAL NEW
MEXICO TO SOUTHERN ARIZONA. A DRYLINE WAS BECOMING ESTABLISHED
OVER SOUTHEASTERN NEW MEXICO AND WESTERN TEXAS. THE UPPER LOW WILL
MOVE SLOWLY TO THE NORTHEAST DURING THIS PERIOD. THE SUB-TROPICAL
JET WILL MOVE AROUND TO THE EAST SIDE OF THE LOW AND WEAKEN. CAPE
VALUES THIS EVENING ARE FORECAST TO BE 2000-3000 J/KG AND BULK
SHEAR 30-40 KTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10PM FOR MOST OF THE EASTERN HALF OF OUR CWA. THE MAIN THREAT
WILL BE FROM DAMAGING WINDS AND LARGE HAIL WITH A SMALLER THREAT
FOR TORNADOES. STORMS SHOULD WEAKEN...BUT CONTINUE OVERNIGHT.
WITH THE SLOW MOVEMENT OF THE UPPER LOW FRIDAY AFTERNOON AND
EVENING ARE LOOKING LIKE A CONTINUED THREAT FOR SEVERE. A SHORT
WAVE TROUGH IS FORECAST TO MOVE THROUGH THE PATTERN AND TRIGGER
STORMS DURING THE AFTERNOON. INSTABILITY AND SHEAR WILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS. LOW LEVEL WINDS FROM THE
SOUTHEAST WILL KEEP SURFACE MOISTURE HIGH. CLOCKWISE TURNING
THROUGH THE VERTICAL COLUMN WILL SUPPORT ROTATING UPDRAFTS AND
POSSIBLY SUPERCELLS. MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND
LARGE HAIL WITH A LESSER TORNADO THREAT. BEST AREA WILL BE SOUTH
OF A GEORGETOWN TO DEL RIO LINE. THE SEVERE THREAT WILL CONTINUE
THROUGH THE EVENING AND DIMINISH OVERNIGHT.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
SATURDAY THE UPPER LOW WILL BEGIN TO OPEN INTO A WAVE AND THE
TROUGH WILL BECOME NEGATIVELY TILTED ACROSS THE CENTRAL AND
SOUTHERN PLAINS. MODELS CONTINUE TO FORECAST CAPE IN EXCESS OF
2000 J/KG AND SHEAR OF 30 TO 40 KTS. WE ARE IN THE SPC DAY 3
SLIGHT RISK FOR SATURDAY AFTERNOON AND EVENING. THE SEVERE THREAT
SHOULD END BY SUNDAY AS THE UPPER TROUGH BEGINS TO MOVE AWAY AND
THE FLOW BECOMES ZONAL. MOIST LOW LEVEL FLOW WILL CONTINUE THROUGH
MUCH OF THE WEEK WITH LOW CHANCES FOR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  80  63  81  62 /  70  50  60  40  40
AUSTIN BERGSTROM INTL AIRPORT  63  79  62  79  62 /  70  50  60  50  40
NEW BRAUNFELS MUNI AIRPORT     65  79  63  81  62 /  60  60  60  50  40
BURNET MUNI AIRPORT            63  78  60  79  59 /  70  50  50  40  40
DEL RIO INTL AIRPORT           67  80  63  83  59 /  30  60  30  30  10
GEORGETOWN MUNI AIRPORT        64  78  62  80  61 /  70  50  60  40  40
HONDO MUNI AIRPORT             66  79  62  81  61 /  40  70  50  50  30
SAN MARCOS MUNI AIRPORT        64  79  63  79  62 /  60  60  60  50  40
LA GRANGE - FAYETTE REGIONAL   66  80  66  79  64 /  70  70  60  50  40
SAN ANTONIO INTL AIRPORT       67  79  64  80  64 /  60  70  60  50  40
STINSON MUNI AIRPORT           66  80  64  80  63 /  50  70  60  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 16, 2:34 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 PM CDT THU APR 16 2015

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
234 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM...

SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
FREDERICKSBURG TO SAN ANTONIO TO KARNES CITY. MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL CAN ALSO
BE EXPECTED... ESPECIALLY ALONG AND EAST OF INTERSTATE 35.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
RIO GRANDE PLAINS DURING THE EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTH CENTRAL TEXAS ON FRIDAY...ESPECIALLY SOUTH OF A DEL RIO TO
FREDERICKSBURG TO AUSTIN LINE. THE MAIN CONCERNS WILL BE LARGE
HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THESE STORMS MAY ALSO
PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 3 INCHES.

A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN ON SATURDAY
ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.

In the hours before

Local storm report, Apr 16, 3:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             9 NNW BANDERA           29.85N  99.13W
04/16/2015  E0.50 INCH       BANDERA            TX   COCORAHS

&&

EVENT NUMBER EWX1500153

SBS
Special weather statement, Apr 16, 3:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU APR 16 2015

TXZ223-162115-
GONZALES TX-
350 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES COUNTY
UNTIL 415 PM CDT...

AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GONZALES...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GONZALES...WAELDER...LITTLE NEW YORK...THOMPSONVILLE AND NEWTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2964 9714 2958 9721 2941 9743 2957 9758
      2971 9742 2978 9732
TIME...MOT...LOC 2049Z 225DEG 29KT 2955 9744

CP
Local storm report, Apr 16, 3:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BLANCO                  30.10N  98.42W
04/16/2015  E1.00 INCH       BLANCO             TX   PUBLIC

&&

EVENT NUMBER EWX1500154

SBS
Special weather statement, Apr 16, 3:59 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CDT THU APR 16 2015

TXZ193-194-208-209-223-225-162200-
CALDWELL TX-GONZALES TX-LEE TX-LAVACA TX-BASTROP TX-FAYETTE TX-
359 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
FAYETTE...SOUTHEASTERN BASTROP...NORTHEASTERN GONZALES...NORTHWESTERN
LAVACA AND SOUTHEASTERN LEE COUNTIES UNTIL 500 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAYETTEVILLE TO NEAR
LA GRANGE TO 6 MILES NORTH OF GONZALES...AND MOVING NORTHEAST AT 70
MPH.

WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...FLATONIA...
MOULTON...WAELDER...FAYETTEVILLE...ROUND TOP...ROSANKY...MULDOON...
CISTERN...DIME BOX...CIRCLE D-KC ESTATES...UPTON...BROWNSBORO...
CARMINE...MCMAHAN...WICCHESTER AND ELLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2961 9691 2950 9734 2978 9771 3041 9683
      3032 9674 3029 9664 3025 9669 3024 9674
      3020 9674 3016 9679 3014 9677 3017 9669
      3014 9665 3008 9663 2996 9657
TIME...MOT...LOC 2058Z 221DEG 59KT 2988 9663 2989 9696 2960 9747

CP
Special weather statement, Apr 16, 4:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 PM CDT THU APR 16 2015

TXZ191>193-208-162130-
CALDWELL TX-TRAVIS TX-BASTROP TX-HAYS TX-
403 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAYS...NORTHWESTERN
CALDWELL...SOUTHWESTERN TRAVIS AND WEST CENTRAL BASTROP COUNTIES
UNTIL 430 PM CDT...

AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DRIPPING SPRINGS TO
NEAR DRIFTWOOD TO WOODCREEK...AND MOVING EAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAINS WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...PFLUGERVILLE...WIMBERLEY...DRIPPING SPRINGS...WINDEMERE...
AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...KYLE...BUDA...BEE
CAVE...WEST LAKE HILLS...WOODCREEK...ROLLINGWOOD...UHLAND...MUSTANG
RIDGE...NIEDERWALD...BEAR CREEK...BARTON CREEK...DRIFTWOOD AND SHADY
HOLLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3048 9762 2998 9754 2996 9815 3019 9823
TIME...MOT...LOC 2103Z 260DEG 50KT 3021 9813 3013 9809 3002 9809

CP
Local storm report, Apr 16, 4:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             3 SSE SPRING BRANCH     29.83N  98.38W
04/16/2015  E1.00 INCH       COMAL              TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN SPRING BRANCH.

&&

EVENT NUMBER EWX1500155

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:16 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
Apr 16, 1:38 AM CDTSpecial Weather StatementEWXTerrell37 min
Apr 16, 2:05 AM CDTSpecial Weather StatementEWXVal Verde40 min
Apr 16, 8:50 AM CDTSpecial Weather StatementEWXKinney25 min
Apr 16, 9:13 AM CDTSpecial Weather StatementEWXKinney47 min
Apr 16, 9:44 AM CDTSpecial Weather StatementEWXEdwards31 min
Apr 16, 10:06 AM CDTSpecial Weather StatementEWXReal39 min
Apr 16, 11:55 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe, Wilson50 min
Apr 16, 12:14 PM CDTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde46 min
Apr 16, 12:50 PM CDTSpecial Weather StatementEWXGonzales40 min
Apr 16, 1:09 PM CDTSpecial Weather StatementEWXBandera, Kendall, Real, Uvalde51 min
Apr 16, 1:52 PM CDTSpecial Weather StatementEWXAtascosa38 min
Apr 16, 2:04 PM CDTSpecial Weather StatementEWXBandera, Kendall56 min
Apr 16, 2:16 PM CDTSpecial Weather StatementEWXKendall44 min
Apr 16, 2:28 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca32 min
Apr 16, 2:31 PM CDTSpecial Weather StatementEWXWilson44 min
Apr 16, 2:41 PM CDTSpecial Weather StatementEWXGuadalupe49 min
Apr 16, 2:51 PM CDTSpecial Weather StatementEWXBlanco39 min
Apr 16, 3:09 PM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr51 min
Apr 16, 3:10 PM CDTSpecial Weather StatementEWXLavaca20 min
Apr 16, 3:13 PM CDTSpecial Weather StatementEWXGonzales32 min
Apr 16, 3:18 PM CDTSpecial Weather StatementEWXGuadalupe42 min
Apr 16, 3:21 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays39 min
Apr 16, 3:24 PM CDTSpecial Weather StatementEWXComal36 min
Apr 16, 3:36 PM CDTSevere Thunderstorm WarningEWXBexar, Comal54 min
Apr 16, 3:50 PM CDTSpecial Weather StatementEWXGonzales25 min
Apr 16, 3:59 PM CDTSpecial Weather StatementEWXCaldwell, Fayette61 min
Apr 16, 4:03 PM CDTSpecial Weather StatementEWXHays, Travis27 min
Apr 16, 4:34 PM CDTSpecial Weather StatementEWXBastrop41 min
Apr 16, 4:45 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis60 min
Apr 16, 4:52 PM CDTSpecial Weather StatementEWXCaldwell, Hays, Travis53 min
Apr 16, 5:20 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Hays, Travis3 hr
Apr 16, 5:34 PM CDTSpecial Weather StatementEWXCaldwell26 min
Apr 16, 6:17 PM CDTAreal Flood AdvisoryEWXGonzales118 min
Apr 16, 6:25 PM CDTSpecial Weather StatementEWXFayette65 min
Apr 16, 6:48 PM CDTAreal Flood AdvisoryEWXFayette117 min
Apr 16, 6:53 PM CDTSevere Thunderstorm WarningEWXFayette31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.